I read that if you are allergic to neomycin you can't take the shingles vaccine. I am allergic to neosporin topical (it gives me blisters). I assume I can't get the shingles vaccine then, is this correct since Neosporin contains neomycin, polymixin and bacitracin? I am thinking of getting allegy patch testing (but the lab in our town isn't open yet). I am allergic to all of the antibiotic topicals (bacitracin, metrogel, neosporin, clindaymin topical (cleocin T), mupirocin) as well as two steroid topicals and possibly tetracycline as well.
People who have had an allergic reaction to gelatin, neomycin both of which are ingredients of the vaccine or any other component of the vaccine should not get the shingles vaccine as it can lead to serious reactions. It is best to consult an expert on immunology about the allergy testing and only after consulting a professional doctor with expertise and experience on vaccination issues can the decision of vaccinating or not vaccinating can be taken. Do take care and keep us posted.
Best of luck!
I have always used Neosporin with great results. Never a problem with it, EVER. Last February I got the Shingles vaccination. No reaction, no problem. However, I have noticed in recent months that, when I have a need for a healing ointment, and use Neosporin, the wound, scrape, cut or whatever does not heal and the skin around it becomes inflamed. I've seen posts that if you are allergic to Neosporin you should not get the shingles vaccine. Is the reverse ever seen? Does the shingles vaccine CAUSE one to develop a reaction to Neosporin???
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.